Estimation of the marginal expected shortfall under asymptotic independence

Juan Juan Cai, Eni Musta*

*Corresponding author for this work

Research output: Contribution to JournalArticleAcademicpeer-review

Abstract

We study the asymptotic behavior of the marginal expected shortfall when the two random variables are asymptotic independent but positively associated, which is modeled by the so-called tail dependent coefficient. We construct an estimator of the marginal expected shortfall, which is shown to be asymptotically normal. The finite sample performance of the estimator is investigated in a small simulation study. The method is also applied to estimate the expected amount of rainfall at a weather station given that there is a once every 100 years rainfall at another weather station nearby.

Original languageEnglish
Pages (from-to)56-83
Number of pages28
JournalScandinavian Journal of Statistics
Volume47
Issue number1
DOIs
Publication statusPublished - 1 Mar 2020
Externally publishedYes

Keywords

  • asymptotic independence
  • marginal expected shortfall
  • tail dependence coefficient

Fingerprint Dive into the research topics of 'Estimation of the marginal expected shortfall under asymptotic independence'. Together they form a unique fingerprint.

Cite this